Alert archive / Utah / Wind Advisories in 2013

Wind Advisory 14, NWS Salt Lake City, UT

September 20, 2013

NWS Salt Lake City, UT issued this wind advisory at Sep 20, 2013, 2:26 PM MDT. It took effect at Sep 21, 2013, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2013, 2:26 PM MDT (20:26 UTC)
In effect from
Sep 21, 2013, 12:00 PM MDT
Expired
Sep 21, 2013, 9:20 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS75 KSLC 202026
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
226 PM MDT FRI SEP 20 2013

...STRONG WINDS ACROSS WESTERN UTAH...

.AN APPROACHING COLD FRONT WILL INTENSIFY OVER EASTERN NEVADA
TOMORROW BEFORE ENTERING WESTERN UTAH LATE TOMORROW NIGHT.
SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT AS A
RESULT...BECOMING STRONG DURING THE AFTERNOON AND CONTINUING INTO
THE EVENING ACROSS THE WESTERN VALLEYS. THIS FRONT WILL MOVE
THROUGH WESTERN UTAH LATE TOMORROW NIGHT BUT WINDS ARE EXPECTED TO
DIMINISH BY THE LATE EVENING HOURS.

UTZ003-005-015-016-019-210515-
/O.NEW.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
226 PM MDT FRI SEP 20 2013

...WIND ADVISORY IN EFFECT FROM NOON TO 10 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. 


* AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN
  DESERTS...AND THE CENTRAL WASATCH FRONT.

* WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH TOMORROW AFTERNOON
  AND EVENING.

* TIMING: WINDS WILL INCREASE TOMORROW...BECOMING STRONG FOR THE
  AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO
  DIMINISH BY THE MIDDLE OF THE NIGHT PRIOR TO THE FRONTS ARRIVAL.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-
  WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE
  80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING DUST IS EXPECTED
  AND MAY REDUCE VISIBILITY TO UNDER 1 STATUTE MILE IN LOCALIZED
  AREAS IN WEST CENTRAL AND NORTHWESTERN UTAH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION
VISIT...HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
6 follow-up statements
069 
WWUS75 KSLC 210353
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
953 PM MDT FRI SEP 20 2013

...STRONG WINDS ACROSS WESTERN UTAH...

.AN APPROACHING COLD FRONT WILL INTENSIFY OVER EASTERN NEVADA
TOMORROW BEFORE ENTERING WESTERN UTAH LATE TOMORROW NIGHT.
SOUTHERLY WINDS WILL INCREASE AHEAD OF THIS FRONT AS A RESULT...
BECOMING STRONG DURING THE AFTERNOON AND CONTINUING INTO THE
EVENING ACROSS THE WESTERN VALLEYS. THIS FRONT WILL MOVE THROUGH
WESTERN UTAH LATE TOMORROW NIGHT BUT WINDS ARE EXPECTED TO
DIMINISH BY THE LATE EVENING HOURS.

UTZ003-005-015-016-019-211200-
/O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
953 PM MDT FRI SEP 20 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SATURDAY. 

* AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN 
  DESERTS...AND THE CENTRAL WASATCH FRONT. 

* WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH TOMORROW
  AFTERNOON AND EVENING. 

* TIMING: WINDS WILL INCREASE TOMORROW...BECOMING STRONG FOR 
  THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO 
  DIMINISH BY THE MIDDLE OF THE NIGHT PRIOR TO THE FRONTS 
  ARRIVAL.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO 
  INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING 
  DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 
  STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND 
  NORTHWESTERN UTAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
244 
WWUS75 KSLC 211102
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
502 AM MDT SAT SEP 21 2013

...STRONG WINDS ACROSS WESTERN UTAH...

.A VIGOROUS COLD FRONT WILL MOVE INTO NEVADA TODAY BEFORE MOVING
INTO UTAH OVERNIGHT. AS THIS FRONT APPROACHES STRONG SOUTHERLY
WINDS WILL DEVELOP ACROSS MUCH OF WESTERN AND SOUTH CENTRAL UTAH
THIS AFTERNOON AND EVENING.

UTZ003-005-015-016-019-211915-
/O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
502 AM MDT SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN 
  DESERTS...AND THE CENTRAL WASATCH FRONT. 

* WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS 
  AFTERNOON AND EVENING.

* TIMING: WINDS WILL INCREASE THIS MORNING THEN BECOME STRONG
  THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE
  EXPECTED TO DIMINISH BY LATE EVENING PRIOR TO THE FRONTS
  ARRIVAL.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO 
  INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING 
  DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 
  STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND 
  NORTHWESTERN UTAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
537 
WWUS75 KSLC 211120
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
520 AM MDT SAT SEP 21 2013

...STRONG WINDS ACROSS WESTERN UTAH...

.A VIGOROUS COLD FRONT WILL MOVE INTO NEVADA TODAY BEFORE MOVING
INTO UTAH OVERNIGHT. AS THIS FRONT APPROACHES STRONG SOUTHERLY
WINDS WILL DEVELOP ACROSS MUCH OF WESTERN UTAH THIS AFTERNOON AND
EVENING.

UTZ003-005-015-016-019-211930-
/O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
520 AM MDT SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE...WEST CENTRAL AND NORTHWESTERN 
  DESERTS...AND THE CENTRAL WASATCH FRONT. 

* WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS 
  AFTERNOON AND EVENING.

* TIMING: WINDS WILL INCREASE THIS MORNING THEN BECOME STRONG
  THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE
  EXPECTED TO DIMINISH A BIT BY LATE EVENING.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO 
  INTERSTATE 80...US HIGHWAY 6 AND STATE ROUTE 21. BLOWING 
  DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 
  STATUTE MILE IN LOCALIZED AREAS IN WEST CENTRAL AND 
  NORTHWESTERN UTAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
834 
WWUS75 KSLC 211442
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
842 AM MDT SAT SEP 21 2013

...STRONG WINDS ACROSS WESTERN UTAH...

.A VIGOROUS COLD FRONT WILL MOVE EAST ACROSS NEVADA LATE TODAY...
THEN MOVE INTO NORTHWEST UTAH OVERNIGHT. AS THIS FRONT APPROACHES
STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS MUCH OF WESTERN UTAH
THIS AFTERNOON AND EVENING.

UTZ003-005-015-016-019-212200-
/O.CON.KSLC.WI.Y.0014.130921T1800Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
842 AM MDT SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT
THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE...THE WEST CENTRAL AND SOUTHWEST
  VALLEYS...THE NORTHWEST DESERTS...AND THE SALT LAKE AND TOOELE 
  VALLEYS.

* WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS
  AFTERNOON AND EVENING.

* TIMING: WINDS WILL INCREASE LATE THIS MORNING THEN BECOME STRONG
  THROUGH THE AFTERNOON AND EVENING HOURS. WIND SPEEDS ARE
  EXPECTED TO DIMINISH LATE THIS EVENING.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-
  WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE
  80...US HIGHWAYS 6 AND 50...AND STATE ROUTE 21. BLOWING DUST IS
  EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 1 MILE IN LOCALIZED
  AREAS OF THE WESTERN VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
636 
WWUS75 KSLC 212059
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
259 PM MDT SAT SEP 21 2013

...STRONG WINDS ACROSS WESTERN UTAH...

.A VIGOROUS COLD FRONT WILL MOVE EAST ACROSS NEVADA LATE TODAY...
THEN MOVE INTO NORTHWEST UTAH OVERNIGHT. AS THIS FRONT APPROACHES
STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS MUCH OF WESTERN UTAH
THIS AFTERNOON AND EVENING.

UTZ003-005-015-016-019-220400-
/O.CON.KSLC.WI.Y.0014.000000T0000Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
259 PM MDT SAT SEP 21 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE...THE WEST CENTRAL AND SOUTHWEST 
  VALLEYS...THE NORTHWEST DESERTS...AND THE SALT LAKE AND TOOELE 
  VALLEYS. 

* WINDS: 25 TO 35 MPH WITH GUSTS IN EXCESS OF 45 MPH THIS 
  AFTERNOON AND EVENING.

* TIMING: STRONG GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON
  AND EVENING HOURS. WIND SPEEDS ARE EXPECTED TO DIMINISH LATE
  THIS EVENING.

* IMPACTS: STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT ON 
  EAST-WEST ORIENTED ROADS INCLUDING BUT NOT LIMITED TO 
  INTERSTATE 80...US HIGHWAYS 6 AND 50...AND STATE ROUTE 21. 
  BLOWING DUST IS EXPECTED AND MAY REDUCE VISIBILITY TO UNDER 
  1 MILE IN LOCALIZED AREAS OF THE WESTERN VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH
DEPARTMENT OF TRANSPORTATION VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
151 
WWUS75 KSLC 220320
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
920 PM MDT SAT SEP 21 2013

UTZ003-005-015-016-019-220430-
/O.CAN.KSLC.WI.Y.0014.000000T0000Z-130922T0400Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD...
ST GEORGE
920 PM MDT SAT SEP 21 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY FOR THE WEST DESERTS...THE SALT LAKE AND TOOELE
VALLEYS AND UTAHS DIXIE. 

WINDS HAVE DIMINISHED BELOW ADVISORY SPEEDS. LOCAL GUSTY SOUTH
WINDS IN THE 15 TO 25 MPH RANGE WILL CONTINUE THROUGH THE NIGHT
ACROSS MUCH OF WESTERN UTAH HOWEVER.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Sep 20, 10:34 AM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 20, 10:34 AM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1034 AM MDT FRI SEP 20 2013

.SYNOPSIS...WITH A RIDGE OF HIGH PRESSURE SHIFTING EAST OF THE
GREAT BASIN...A WARM SOUTHWEST FLOW CAN BE EXPECTED TODAY. A COLD
FRONT WILL PUSH ACROSS THE REGION LATE SATURDAY NIGHT AND SUNDAY.

&&

.DISCUSSION...HIGH PRESSURE CURRENTLY DOMINATING THE FORECAST AREA
WITH VERY DRY AND STABLE CONDITIONS AREAWIDE. RIDGE AXIS OVERHEAD
ATTM BUT WILL TRANSITION EAST OVER THE NEXT 12 HOURS AS A
SHARPENING TROUGH IN THE EASTERN PACIFIC CONTINUES TO WORK EAST
TOWARDS THE AREA. 12Z KSLC RAOB INDICATES +8 DEGREES WARMING AT
H7 OVER THE LAST 24...LOWERING STABLE LAYER TO MIX MORE EFFICIENTLY
THIS AFTERNOON AS BUFR SOUNDINGS SUGGEST. THUS WILL SEE A NOTED
WARMING TREND ALLOWING VALLEYS OF THE NORTH TO SPIKE BACK INTO THE
LOWER 80S COME AFTERNOON.

FURTHER ENCROACHMENT OF THE TROUGH TOMORROW WILL BEGIN TO LOWER
HEIGHTS...INCREASE FLOW ALOFT TO SOME 40 KT COINCIDENT WITH MSLP
FALLS ACROSS ALL OF THE WEST. FULL MIXING WILL ALLOW FOR STRONG
BUT ADVISORY LEVEL SOUTH WINDS ACROSS THE WESTERN VALLEYS AND
AND A CONTINUED WARMING TREND AREAWIDE. WILL LIKELY BE ISSUING A
WIND ADVISORY FOR THE AFTERNOON PACKAGE AS SUCH. NAM/GFS DO
INDICATE AN ADEQUATE SURGE OF LOW AND MID LEVEL MOISTURE AHEAD OF
THE FRONT TOMORROW...WILL LIKELY ADD POPS TO MANY NORTHERN AREAS
WITH POTENTIAL FOR LOCALIZED STRONG CONVECTION IN THE AFTERNOON
DUE TO SHEAR AND INSTABILITY AT THAT TIME.

LATEST 12Z GUIDANCE IN LINE SUGGESTING PASSAGE OF THE TROUGH ON
SUNDAY WILL BE SHARPER THAN MANY PREVIOUS RUNS SUGGESTED. SUB-TROP
MOISTURE NOW PINNED OVER FAR SOUTHERN ARIZONA PROGGED TO MAKE A
NOTED SURGE INTO EASTERN UTAH COINCIDENT WITH FROPA AND BEST
DYNAMIC SUPPORT ON SUNDAY. WILL BE TRENDING MESSAGE AWAY FROM THE NORTH
TO THE SOUTHEAST FOR PRECIP POTENTIAL...THOUGH THE NORTH WILL
STILL SOME PRECIP ALONG AND JUST BEHIND THE FRONT AS WELL.

NOTED COOLING BEHIND THE FRONT ONCE AGAIN HEADING INTO LATE SUNDAY
AND MONDAY. WILL ADDRESS THE MIDWEEK TROUGH IN MORE DETAIL THIS
AFTERNOON...STILL ON TRACK FOR SIGNIFICANT CHANGES AND POTENTIAL
FOR SNOW LEVELS LOWERING TO NEAR 7000FT.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO SHIFT TO THE
NORTHWEST BETWEEN 20Z AND 22Z THIS AFTERNOON. HOWEVER...THERE IS A
30 PERCENT CHANCE THAT WINDS WILL REMAIN FROM THE SOUTH THROUGH THE
DAY. VFR CONDITIONS WILL PREVAIL UNDER CLEAR SKIES.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

MERRILL/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 20, 4:35 AM MDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
435 AM MDT FRI SEP 20 2013

UTZ001>016-019>021-517-518-WYZ021-211045-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
435 AM MDT FRI SEP 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AHEAD OF AN APPROACHING COLD FRONT...WINDY CONDITIONS CAN BE
EXPECTED ACROSS THE WEST DESERTS ON SATURDAY. A WIND ADVISORY MAY
BE REQUIRED AS SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS TO 45
MPH ARE LIKELY. EAST-WEST ORIENTED ROADS SUCH AS INTERSTATE 80, US
HIGHWAY 6, STATE ROUTE 21 AND STATE ROUTE 56 WILL BE MOST
IMPACTED.

WITH THE COLD FRONT...SOME SHOWERS AND THUNDERSTORM ACTIVITY IS
EXPECTED SATURDAY NIGHT AND SUNDAY. A FEW THUNDERSTORMS WILL BE
POSSIBLE OVER THE HIGHER TERRAIN AS EARLY AS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BARJENBRUCH

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.